Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Feb 20, 2017, 3:26 AM CST for Dallas County, Texas. It took effect at Feb 20, 2017, 4:18 AM CST. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2017, 3:26 AM CST (09:26 UTC)
- In effect from
- Feb 20, 2017, 4:18 AM CST
- Expired
- Feb 20, 2017, 6:18 PM CST
- In force
- 14 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Rock Creek at Dallas (DWRT2).
- Action stage
- 78 ft
- Minor stage
- 84 ft
- Moderate stage
- 88 ft
- Major stage
- 90 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
226
WGUS44 KFWD 200926
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
326 AM CST MON FEB 20 2017
...The National Weather Service in Fort Worth has issued a Flood
Warning for the following areas in Texas...
White Rock Creek Near White Rock Creek At Greenville Ave Affecting
Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-202126-
/O.NEW.KFWD.FL.W.0004.170220T1018Z-170221T0018Z/
/DWRT2.1.ER.170220T1018Z.170220T1100Z.170220T1218Z.NO/
326 AM CST MON FEB 20 2017
The National Weather Service in Fort Worth has issued a
* Flood Warning for
The White Rock Creek Near White Rock Creek At Greenville Ave.
* until this evening...Or until the warning is cancelled.
* At 0315 AM Monday the stage was 78.47 feet.
* Flood stage is 84.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Monday
overnight and continue to rise to a crest near 85 feet by early
Monday morning. The river should fall below flood stage by Monday
morning.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3280 9669
3279 9677 3285 9677
$$
241 follow-up statement
635 WGUS84 KFWD 201559 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 959 AM CST MON FEB 20 2017 ...The Flood Warning is cancelled for the following areas in Texas... White Rock Creek Near White Rock Creek At Greenville Ave Affecting Dallas County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC113-201629- /O.CAN.KFWD.FL.W.0004.000000T0000Z-170221T0018Z/ /DWRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 959 AM CST MON FEB 20 2017 The Flood Warning is cancelled for The White Rock Creek Near White Rock Creek At Greenville Ave. * At 0915 AM Monday the stage was 74.90 feet. * Flood stage is 84 feet. * Forecast...The river crested below flood stage at 79.6 feet. The river will continue through the day today. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 20, 3:20 AM CST, 6 minutes earlier.
Area forecast discussion, Feb 20, 3:20 AM CST, 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 320 AM CST Mon Feb 20 2017 .DISCUSSION... A line of thunderstorms continues to progress steadily east across the eastern-most counties of North and Central Texas early this morning. The bowing segment over the southeastern counties has a history of producing damaging winds, and this threat will eventually shift east of the forecast area as the leading edge pushes east. The upper level trough responsible for the convective weather still remains west of the forecast area. An enhanced area of ascent appears to be lifting north along the eastern flank of the upper trough. This is resulting in a second line of storms over South-Central TX, which may end up affecting areas already hard hit by damaging winds earlier. Instability has decreased considerably in the wake of the initial line of storms, so chances are that these additional storms will remain below severe limits. Localized flooding associated with the multiple rounds of convection will be the primary threat across the southeastern counties through sunrise. Stratiform precipitation will continue to affect the eastern third of the region this morning, and may linger into the early afternoon over the eastern-most row of counties. Rain will shift east of all counties mid to late afternoon as the upper trough continues trekking east across the state. The upper level system is progged to transform into a cut-off low Tuesday before shifting east-southeast across the northern Gulf. The resulting shortwave ridging over Texas will keep conditions warm and dry Tuesday through Thursday, with many areas reaching the 80s Wednesday and Thursday under sunny skies. A cold front will push through the area of Friday, cooling things to near- normal temperatures Friday through the weekend. Rain chances will return late Sunday into next Monday as a shortwave trough and another cold front affect the area. 30 && .AVIATION... /ISSUED 1152 PM CST Sun Feb 19 2017/ Concerns...Potential for thunderstorms through 10z. An area of widespread showers and thunderstorms was approaching the I-35 corridor at TAF issuance time. This activity will move northeast across the TAF sites from 06z through 10z with lingering showers expected through 13-15z. Ceilings in the precipitation should be mostly MVFR. South winds around 10 knots will shift to the west 10-11z but will come back around the south by 15z. Expect mostly VFR after 15z. Winds will shift to the northwest at around 10 knots with a front around 09z Tuesday. 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 71 52 77 50 80 / 30 0 0 0 0 Waco 70 51 76 48 80 / 30 5 0 0 0 Paris 68 53 73 50 76 / 70 20 5 0 0 Denton 71 48 76 47 79 / 30 0 0 0 0 McKinney 70 50 75 48 79 / 40 5 0 0 0 Dallas 71 53 77 51 80 / 30 5 0 0 0 Terrell 71 52 76 50 79 / 50 10 0 0 0 Corsicana 70 54 75 52 80 / 50 5 5 0 0 Temple 72 51 77 48 80 / 30 5 0 0 0 Mineral Wells 74 47 77 46 82 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 82/30
Hazardous weather outlook, Feb 20, 3:24 AM CST, 2 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 324 AM CST Mon Feb 20 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210930- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 324 AM CST Mon Feb 20 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A large area of rain with embedded thunderstorms will continue this morning east of the I-35 corridor, posing some flooding concerns. The thunderstorms and associated heavy rain will exit the region this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A chance of thunderstorms will return late Sunday associated with an upper level disturbance and a cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 20, 2:28 AM CST, 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
228 AM CST MON FEB 20 2017
TXZ135-148-200930-
Anderson TX-Henderson TX-
228 AM CST MON FEB 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR HENDERSON AND ANDERSON COUNTIES
UNTIL 330 AM CST...
At 227 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Fairfield Lake State Park, or 13 miles east of
Fairfield, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palestine, Athens, Gun Barrel City, Chandler, Malakoff, Elkhart,
Frankston, Brownsboro, Eustace, Berryville, Trinidad, Coffee City,
Caney City, Payne Springs, Log Cabin, Murchison, Star Harbor, Poynor
and Moore Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3151 9574 3165 9573 3165 9574 3160 9577
3168 9578 3169 9587 3175 9588 3179 9598
3187 9597 3188 9603 3191 9600 3196 9606
3196 9604 3208 9609 3236 9606 3235 9546
3215 9548 3205 9542 3185 9545 3161 9526
TIME...MOT...LOC 0827Z 223DEG 39KT 3166 9595
24-BainLocal storm report, Feb 20, 2:37 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 AM CST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 20 NNE FRANKLIN 31.30N 96.35W
02/20/2017 M60 MPH ROBERTSON TX OTHER FEDERAL
XRPR - LAKE LIMESTONE RAWS SITELocal storm report, Feb 20, 2:42 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
242 AM CST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM TSTM WND DMG 2 SW KOSSE 31.28N 96.65W
02/20/2017 LIMESTONE TX EMERGENCY MNGR
TREES DOWN BETWEEN KOSSE AND BREMOND ON HWY 14Local storm report, Feb 20, 2:51 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
251 AM CST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 2 N JEWETT 31.40N 96.15W
02/20/2017 LEON TX AMATEUR RADIO
OFF CR431. SEVERAL 40 PLUS FEET PINES TOPPLED. FRONT
WALL OF DOUBLE WIDE TORN FROM STRUCTURE AND NOW IN THE
BACK YARD.Local storm report, Feb 20, 2:51 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
251 AM CST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 2 N JEWETT 31.40N 96.15W
02/20/2017 LEON TX AMATEUR RADIO
OFF CR351. SEVERAL 40 PLUS FEET PINES TOPPLED. FRONT
WALL OF DOUBLE WIDE TORN FROM STRUCTURE AND NOW IN THE
BACK YARD.Local storm report, Feb 20, 2:54 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
254 AM CST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM TSTM WND DMG 3 W MARQUEZ 31.23N 96.32W
02/20/2017 LEON TX AMATEUR RADIO
BARN AND SHOP FLATTENED ON CR431.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:21 PM CST | Special Weather Statement | FWD | Young | 24 min |
| Feb 19, 7:02 PM CST | Areal Flood Advisory | FWD | Jack, Young | 3 hr |
| Feb 19, 8:46 PM CST | Flash Flood Warning | FWD | Young | 3 hr |
| Feb 19, 9:14 PM CST | Special Weather Statement | FWD | Jack | 16 min |
| Feb 19, 9:45 PM CST | Areal Flood Advisory | FWD | Jack | 3 hr |
| Feb 19, 11:45 PM CST | Areal Flood Warning | FWD | Young | 6 hr |
| Feb 19, 11:52 PM CST | Special Weather Statement | FWD | Coryell | 38 min |
| Feb 20, 12:24 AM CST | Special Weather Statement | FWD | Dallas | 36 min |
| Feb 20, 12:30 AM CST | Tornado Warning | FWD | Milam | 30 min |
| Feb 20, 12:52 AM CST | Severe Thunderstorm Warning | FWD | Milam | 35 min |
| Feb 20, 1:00 AM CST | Special Weather Statement | FWD | Collin, Dallas, Ellis, Hunt, Kaufman, Navarro and 1 more | 60 min |
| Feb 20, 1:10 AM CST | Severe Thunderstorm Warning | FWD | Robertson | 44 min |
| Feb 20, 1:19 AM CST | Severe Thunderstorm Warning | FWD | Falls, Limestone | 56 min |
| Feb 20, 1:38 AM CST | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone, Robertson | 67 min |
| Feb 20, 1:48 AM CST | Special Weather Statement | FWD | Freestone, Limestone | 27 min |
| Feb 20, 2:28 AM CST | Special Weather Statement | FWD | Anderson, Henderson | 62 min |
| Feb 20, 6:10 AM CST | Areal Flood Advisory | FWD | Falls, Freestone, Leon, Limestone, Milam, Robertson | 3 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.